MAUDE Adverse Event Report: BIOMÉRIEUX, SA CHROMID C.DIFFICILE 20 PLT - 43871

BIOMÉRIEUX, SA CHROMID C.DIFFICILE 20 PLT - 43871
Catalog Number 43871
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: chromogenic medium for the detection and identification of clostridium difficile.This medium does not distinguish toxigenic from non-toxigenic strains of c.Difficile.This medium is a selective chromogenic medium for the detection and identification of clostridium difficile in stool samples from symptomatic patients.With the use of additional tests that detect c.Difficile toxins, the medium contributes to the diagnosis and epidemiological monitoring of c.Difficile infections.Clostridium difficile is a causative agent of pseudomembranous colitis and more generally of nosocomial or antibiotic associated diarrhea.This medium can also be used for environmental control.Issue description: a customer in the republic of korea notified biomérieux of clostridium difficile false negative result in association with chromid c.Difficile 20 plt (ref.43871, lot 1009326410, expiration date 25-jul-2022).It was reported that samples were identified as clostridium difficile using bruker's maldi-tof.The results were verified using chromid cdif.However, the colonies grew into white colonies rather than grayish-black colonies.According to biomérieux global customer service (gcs), it's possible some strains of clostridium difficile may not produce the characteristic color.Gcs specified that there is a note in the limitation of the product of the package insert : "some colorless colonies with an irregular border, a star-shaped edge or a ground-glass appearance may prove to be c.Difficile isolates.Appropriate additional tests must be performed to confirm the identification".Gcs indicated that the specificity of detection can be increased by pre-treatment of the specimen with ethanol.At the time of assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.An internal investigation has been initiated.
 
Additional Manufacturer Narrative
Context: a customer in the republic of korea notified biomérieux of clostridium difficile false negative result in association with chromid c.Difficile 20 plt (ref.43871, lot 1009326410, expiration date 25-jul-2022).Investigation: batch history record and trend analysis: there is no capa related to the customer¿s complaint recorded.A complaint history review was completed for this issue with no implication of a trend.Investigation results: 1.Lot number record analysis: lot number 1009326410, reference 43871, was manufactured on the 11-apr-2022.(b)(4) kits of (b)(4) plates were released with an expiry date of 25-july-2022.The quality control of the weight and appearance of the product was performed for the duration of the manufacturing process.The results complied with specifications.In order to release the product, quality controls were performed on retained samples that were produced at different manufacturing times.The samples were tested for the product's appearance, ph, microbiology state and microbiological controls.All the controls performed complied with specifications.2.Retained sample analysis: the retained sample plates (manufacturing time 18h46) for the impacted lot number 1009326410 were tested with the two clostridium difficile strains indicated in the quality control certificate (atcc baa-2155 and atcc baa-2156), and one additional internal strain of clostridium difficile.Results were observed after 24-28 hours of incubation at 33-37°c.The three strains showed a good growth with the black characteristic color of clostridium difficile on the retained samples plates.The results obtained conformed with the specifications.Conclusion: the lot number record analysis indicated that the impacted product chromid c.Difficile (cdif) ¿ reference 43871 ¿ lot number 1009326410 complied with biomérieux's specifications and neither non-conformances nor deviations were recorded.In addition, no other complaint was registered on this lot number for performance issue.Tests carried out on the retained samples showed a good growth with black characteristic color for the three clostridium difficile strains tested.Unfortunately, biomérieux was not able to organize a return of cdif plates and patient strain due to the short delay between initiation of the investigation and the expiration date of the impacted lot.Nonetheless, the issue observed by the customer is indicated in the limitations of the product: ¿some colorless colonies with an irregular border, a star-shaped edge or a ground-glass appearance may prove to be c.Difficile isolates.Appropriate additional tests must be performed to confirm the identification.¿.On the picture received, biomérieux global customer service can see the irregular borders of the colonies.

Brand Name
CHROMID C.DIFFICILE 20 PLT - 43871
Common Device Name
CHROMID C.DIFFICILE 20 PLT - 43871
Manufacturer (Section D)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP  28760
Manufacturer (Section G)
BIOMÉRIEUX MANUFACTURING TRES CANTOS
6, c de isaac newton
tres cantos
tres cantos 28760
SP   28760
Manufacturer Contact
céline strauel
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key15157703
Report Number3009307598-2022-00003
Device Sequence Number5120185
Product Code JSI
UDI-Device Identifier03573026316969
UDI-Public03573026316969
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Catalogue Number43871
Device Lot Number1009326410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown